MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Model Number 08H00-03
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported the cell-dyn sapphire power cord from the outlet is melted at the connection to the back of the ups.The customer reported the instrument made a beeping sound and the technician reported a plastic odor, after which they unplugged the cord.No injury was reported.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An investigation of the customer issue included a review of the complaint text, a review of historical data, a review of trending data, consultation with field service engineer (fse), and a review of product labeling.A review of historical data did not identify any product issues related to the complaint incident.No trends were identified.The fse could not rule out the possibility if additional devices were plugged into this ups which could have caused the ups to be overloaded.Based on all available information and abbott diagnostics' complaint investigation a product deficiency was not identified.

Brand Name
CELL-DYN SAPPHIRE ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key9688923
Report Number2919069-2020-00004
Device Sequence Number3341118
Product Code GKZ
UDI-Device Identifier00380740016623
UDI-Public00380740016623
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-03
Device Catalogue Number08H00-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1